Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Sioux Falls, SD

May 6, 2008Plymouth County, Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 6, 2008, 3:28 PM CDT for Plymouth County, Sioux County, Iowa. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 3:28 PM CDT (20:28 UTC)
Expired
May 6, 2008, 4:15 PM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Plymouth County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:37 PM CDTTSTM WND GST 60Hawarden, IA
May 6, 3:37 PM CDTHAIL 1Hawarden, IA
May 6, 3:40 PM CDTHAIL 0.754 Ssw Craig, IA
May 6, 3:45 PM CDTHAIL 0.885 Wnw Le Mars, IA
May 6, 3:57 PM CDTTSTM WND GST 643 Nnw Le Mars, IA
May 6, 4:15 PM CDTTSTM WND DMGHospers, IA6 INCH DIAMETER TREE BRANCHES BROKEN DOWN BY 60 TO 65 MPH WIND GUSTS.
May 6, 4:17 PM CDTHAIL 0.88Remsen, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 062028
SVRFSD
IAC149-167-062115-
/O.NEW.KFSD.SV.W.0025.080506T2028Z-080506T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  SIOUX COUNTY IN NORTHWEST IOWA

* UNTIL 415 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM HAWARDEN TO 14 MILES 
  NORTH OF PONCA...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IRETON AROUND 335 PM CDT...
  CRAIG AROUND 340 PM CDT...
  SIOUX CENTER...STRUBLE...MAURICE AROUND 345 PM CDT...
  ORANGE CITY AROUND 350 PM CDT...
  LE MARS...ALTON AROUND 355 PM CDT...
  GRANVILLE AROUND 400 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
      4305 9651 4307 9647 4315 9645 4318 9587
      4291 9587
TIME...MOT...LOC 2028Z 265DEG 43KT 4306 9649 4294 9642
          4277 9657

$$

08
3 follow-up statements
000 
WWUS53 KFSD 062041
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 PM CDT TUE MAY 6 2008

IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
341 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
HAWARDEN TO IRETON TO 6 MILES SOUTHEAST OF AKRON...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF HAWARDEN TO 9 MILES EAST OF
HAWARDEN TO 15 MILES WEST OF LE MARS...MOVING EAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   STRUBLE...SIOUX CENTER...BRUNSVILLE AROUND 350 PM CDT...
   ORANGE CITY...LE MARS...ALTON AROUND 355 PM CDT...
   OYENS...HOSPERS...GRANVILLE AROUND 405 PM CDT...
   REMSEN AROUND 410 PM CDT...

AT 337 PM CDT...QUARTER SIZED HAIL AND 60 MPH WIND GUSTS WERE 
REPORTED AROUND THE HAWARDEN AREA.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
      4305 9651 4307 9647 4315 9645 4318 9587
      4291 9587
TIME...MOT...LOC 2041Z 265DEG 42KT 4308 9633 4296 9626
          4279 9641

$$

08
000 
WWUS53 KFSD 062050
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT TUE MAY 6 2008

IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
349 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF 
HAWARDEN TO 8 MILES WEST OF ORANGE CITY TO 10 MILES WEST OF LE 
MARS...MOVING EAST AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   STRUBLE...SIOUX CENTER...BRUNSVILLE AROUND 355 PM CDT...
   ORANGE CITY...LE MARS...ALTON AROUND 400 PM CDT...
   OYENS...HOSPERS...GRANVILLE AROUND 410 PM CDT...
   REMSEN AROUND 415 PM CDT...

AT 345 PM CDT...PENNY SIZED HAIL WAS REPORTED 10 MILES EAST OF 
AKRON. 

THE RADAR IS ALSO INDICATING THE BEST POTENTIAL FOR STRONG WINDS 
NEAR THE IRETON...MAURICE...AND SIOUX CENTER LOCATIONS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
      4305 9651 4307 9647 4315 9645 4318 9587
      4291 9587
TIME...MOT...LOC 2049Z 264DEG 38KT 4309 9625 4297 9618
          4280 9634

$$

08
000 
WWUS53 KFSD 062102
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 PM CDT TUE MAY 6 2008

IAC149-167-062115-
/O.CON.KFSD.SV.W.0025.000000T0000Z-080506T2115Z/
SIOUX IA-PLYMOUTH IA-
401 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN PLYMOUTH AND SIOUX COUNTIES...

AT 401 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIOUX
CENTER TO ORANGE CITY TO BRUNSVILLE...OR ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF ORANGE CITY TO ORANGE CITY TO LE MARS...MOVING
EAST AT 41 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   OYENS...HOSPERS...GRANVILLE AROUND 410 PM CDT...
   REMSEN AROUND 415 PM CDT...

AT 358 PM CDT...A 64 MPH WIND GUST WAS MEASURED 3 MILES NORTHWEST OF 
LE MARS AS WELL AS NICKEL SIZED HAIL.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4275 9587 4275 9663 4284 9655 4295 9651
      4305 9651 4307 9647 4315 9645 4318 9587
      4291 9587
TIME...MOT...LOC 2101Z 265DEG 35KT 4309 9610 4297 9603
          4280 9619

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:00 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, May 6, 11:00 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT TUE MAY 6 2008

.DISCUSSION...

VERY EFFICIENT SETUP TDA AS GOOD LOW LVL SLY INFLOW OF MORE MOIST
AIR IMPINGES ON STG E/W MID LVL BOUNDARY. INITIAL FOCUS AND
STRONGEST TSTMS FM SCNTRL SD TO MID JAMES VALLEY...WHICH WILL
TRANSLATE ESEWD OVR CWA DURG AFTN. VERY COLD MID LVLS AND STEEP
LAPSE RATES WILL CONTRIBUTE TO GOOD HAILERS AND PSBL STG MCS OUTFLOW
WINDS THIS AFTN AS LITTLE LOW LVL HEATING WILL BE REQUIRED. MAIN LOW
LVL INSTABILITY AND HEATING THIS AFTN AND EARLY TNGT WILL DVLP IN SE
HLF CWA WHERE BOXWORK BECOMES MOST LIKELY. BUT HAILERS WILL START
EARLY AFTN IN SWRN CWA WHERE BEST INFLOW STARTS. IN THE MEANTIME...
CUT BACK HIGHS N AND W IN CWA...AND RAISED POPS QUITE A BIT.

RYRHOLM

&&

.AVIATION...
MOSTLY VFR...BUT MVFR CONDITIONS IN SCT STG TSRA DVLPG EWD OVR CWA
FM 17Z THRU 23Z.

&&

.PREV DISCUSSION...
VERY TRICKY FORECAST TODAY WITH SEVERAL MESOSCALE FEATURES IMPACTING
THE FORECAST. OVERALL PATTERN DEPICTED BY NEARLY ZONAL FLOW ACROSS
THE CENTRAL PLAINS WITH UPPER LEVEL LOW OVER DESERT SOUTHWEST. AS
THIS UPPER LEVEL LOW BECOMES SHEARED APART...SEVERAL PIECES OF
ENERGY ARE EXPECT TO APPROACH THE FORECAST AREA LATE THIS AFTERNOON
INTO THIS EVENING. SURFACE LOW CURRENTLY OVER NORTHEAST MONTANA WILL
SHIFT EAST TODAY AND ASSOCIATE COLD FRONT WILL MOVE THROUGH FORECAST
AREA...BUT MORE ON THAT IN A BIT.

ISOLATED THUNDERSTORMS CURRENTLY DEVELOPING IN RESPONSE TO WARM AIR
ADVECTION ALOFT. LOW LEVEL DRY AIR WILL MAKE IT DIFFICULT FOR PRECIP
TO REACH THE GROUND...OR REALLY AMOUNT TO MUCH. BAND OF WARM AIR
ADVECTION LIFTS TO THE NORTH BY MID MORNING...AND EXPECT ISOLATED
THUNDERSTORMS TO FOLLOW SUIT. FOCUS THEN TURNS TOWARDS SHORT WAVE
CURRENTLY ACROSS NORTHEASTERN COLORADO.  WAVE FAIRLY EVIDENT ON
WATER VAPOR...AND IS EXPECTED TO ZIP INTO NORTHEAST NEBRASKA BY 18Z.
QUESTIONS REMAIN AS TO WHETHER THIS WAVE WILL BE ABLE TO IGNITE
CONVECTION...AND FOR NOW HAVE BROADBRUSHED POPS THROUGHOUT THE DAY.
PERIODIC WEAK JET STREAKS ALSO PASS THROUGH FORECAST AREA
TODAY...PROVIDING ENHANCED AREAS OF UPPER LEVEL SUPPORT.  MODELS ARE
SUGGESTING THAT CONVECTION WILL HOLD OFF TIL THE MID TO LATE
AFTERNOON HOURS AS ADDITIONAL SHORTWAVE APPROACH FROM THE
SOUTHWEST...WITH CAPE INCREASING TO 1000-1500 J/KG. SHEAR PROFILES
DEPICT DECENT SPEED SHEAR...WITH SOME DIRECTIONAL SHEAR AS WELL.
SHEAR IS SUFFICIENT TO SUPPORT SUPERCELL DEVELOPMENT...WHICH MAY
EVOLVE INTO MULTI-CELL CLUSTERS. CAN NOT RULE OUT A QUICK SPIN UP OR
TWO SUPERCELLS GIVEN SHEAR PROFILES...BUT FEEL THE MAIN SEVERE
THREAT WILL BE HAIL WITH WET BULB ZERO HEIGHTS AROUND 7000-8000 FEET
AGL.

COLD FRONT WORKS THROUGH THE AREA TONIGHT...WITH CONVECTION
REMAINING AHEAD OF THE FRONT. BREEZY MIXY DAY EXPECTED ON WEDNESDAY
WITH TEMPERATURES RETURNING TO BELOW NORMAL LEVELS.

TEMPERATURES EXPECTED TO REMAIN FAIRLY COOL THROUGH THE REMAINDER OF
THE WEEK WITH EAST TO NORTHEAST FLOW DOMINATING THE PATTERN.  WAVE
CURRENTLY OFF THE PACIFIC NORTHWEST EXPECTED TO MOVE INLAND AND
AFFECT FORECAST AREA ON THURSDAY. THIS IS FASTER THAN MODELS
PREVIOUSLY INDICATED...AND FOLLOWED PROGRESSION OF THE GFS AND
CANADIAN WITH THIS SYSTEM MORE THAN THE ECMWF.  WITH LOW
CLOUDS...EASTERLY FLOW AND POOR MIXING CONDITIONS...HAVE CUT HIGHS
BACK INTO THE 50S.

FRIDAY LOOKS TO BE AN IN-BETWEEN DAY AS OPEN WAVE TROUGH MOVES
THROUGH THE ROCKIES AFFECTING FORECAST AREA THROUGH THE FIRST HALF
OF THE WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 6, 11:33 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 AM CDT TUE MAY 06 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1133 AM CDT TUE MAY 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTH OF INTERSTATE 90
THIS AFTERNOON...WITH HAIL UP TO NICKEL SIZE POSSIBLE. IN THE
MEANTIME...A STRONGER COMPLEX OF THUNDERSTORMS IN SOUTH CENTRAL
SOUTH DAKOTA AROUND NOONTIME WILL MOVE EASTWARD TO THE SOUTH OF
INTERSTATE 90 OVER SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST
NEBRASKA...AND INTO NORTHWEST IOWA LATER THIS AFTERNOON THROUGH
EARLY TONIGHT. LARGE HAIL TO THE SIZE OF GOLF BALLS AND WIND
GUSTS AROUND 60 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.
THE STRONGEST STORMS SHOULD BE NEAR THE MISSOURI RIVER VALLEY.

FLOODING...
MINOR FLOODING WILL CONTINUE ON THE LITTLE SIOUX RIVER FROM NORTH
OF SPENCER TO NEAR LINN GROVE IN NORTHWEST IOWA. THE RIVER SHOULD
FALL BELOW FLOOD STAGE BY WEDNESDAY...UNLESS SIGNIFICANT RAIN
FALLS TUESDAY OR TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY NOON TIME IN SOUTH CENTRAL
SOUTH DAKOTA...BY 3 PM WEST OF INTERSTATE 29...AND BY 5 PM EAST
OF INTERSTATE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

In the hours before

Local storm report, May 6, 2:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 SW TABOR              42.91N 97.70W
05/06/2008  E0.88 INCH       BON HOMME          SD   TRAINED SPOTTER

&&

TRM
Local storm report, May 6, 2:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     YANKTON                 42.92N 97.38W
05/06/2008  M72 MPH          YANKTON            SD   AWOS

&&

TRM
Local storm report, May 6, 3:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     VOLIN                   42.96N 97.18W
05/06/2008                   YANKTON            SD   EMERGENCY MNGR

            POWER LINES DOWN.

&&

TRM
Local storm report, May 6, 3:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
313 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             GARVIN                  44.21N 95.76W
05/06/2008  E0.75 INCH       LYON               MN   TRAINED SPOTTER

&&

TRM
Local storm report, May 6, 3:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     8 SSW BERESFORD         42.96N 96.81W
05/06/2008                   CLAY               SD   TRAINED SPOTTER

            60 TO 70 MPH WIND GUSTS

&&

TRM
Local storm report, May 6, 3:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             VERMILLION              42.78N 96.93W
05/06/2008  E0.75 INCH       CLAY               SD   TRAINED SPOTTER

            IN ADDITION TO PENNY SIZED HAIL, THERE WERE WIND GUSTS TO
            AROUND 40 MPH AND HEAVY RAIN.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:12 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux48 min
May 6, 4:21 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury39 min
May 6, 4:37 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay53 min
May 6, 4:46 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth, Woodbury44 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningFSDSioux36 min
May 6, 4:56 PM CDTSevere Thunderstorm WarningFSDBuena Vista34 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury47 min
May 6, 6:12 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.